It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


I've seen your problem countless times over the years. It's my opinion that you are taking enough cortisol to make you feel bad. In other words, the cortisol is suppressing more than it's replacing. Replacement is not 1 for 1. I haven't seen anyone manage well with less than 25 mg, especially when dosing Armour. Keep in mind that for 20% of people, Medrol is what they need because cortef isn't strong enough for them.
I will give you more food for thought, some of which agrees, some of which sort of disagrees (respectfully) the other poster, and why.

A replacement dose is usually around 20mg of hydrocortisone. Hydrocortisone lasts around 6-8 hours. Medrol, on the other hand, only lasts 2.4 to 3.5 hours so I am not sure that is an advantage. When comparing steroids - you always have to know - if they are short, medium or long acting (how long it takes them to take effect) and then the half life - that is, how long approximately they will last. Short will go into effect quickly and are hydrocortisone and medrol, medium are like prednisone.

The body has a diurnal cycle - so just taking doses willy nilly does not help but interferes. The body reaches a high in the morning, goes down to around half that in the late afternoon and down to almost nothing at around midnight. People mostly adjust their dosing (if they are on short acting ones) to mimic this cycle. Just taking more can lead to issues as too much leads to damage. I had this as I had Cushing's. You may not see is right away but it will be there.

10mg - eh. But taking it like you are given - your doc is not... experienced - get to someone who knows so you will do the best with the minimal damage.
Hormoneman- I am so glad you said this- I need help with a similar issue. I had very low adrenal steriod results from a 24hr urine test given by Dr Therese Hertoghue and very low saliva cortisol results. I've had hypotension all me life. Then my TSH was 4.1 and my Ft3 was 297 (240- 420 range)
and low FT3/ rt3 ratio - 14.9. So my Doc started me on 5mgs medrol- I was so tired I could not stay awake. So he switched me to 20mg HC, and that helped. But when I tried adding Armour, even the smallest amount made me hyper felling terrible. I lost a lot of weight got sweaty etc.

So I stopped everything for 6 months and felt pretty good - though not optimal - but my TSH rose - ft3 fell- and my cholestrol rose too. So I just began HC 4 weeks ago and Val from STTM told me I can't take thyroid meds because my adrenals couldn't take it - and to go up to 30mgs HC- and gradually took Cytomel this time. I started 30mgs of HC first and I got these strong headahces behind my eyes and dark circles came back like crazy under my eyes- I used to have these when i was really at my sickest. I read that HC can lower potassium so I ate more bananas- and that seemed to help. Within about 3 to 4 weeks weeks I got up to 50mcgs cytomel- I just am not feeling anything positive- more fatigue i think and muscle weakness- weights i used to lift no problem in the gym are like lead.

Am I not taking enough HC? Should I just ride out the cytomel reactions and increase it gradually? I am at a loss. I felt half way descent before starting any of this and would take those intial feelings as bad as they were any day over this.

The only thing that is keeping me trying all this stuff is this. Six years ago a Dr Flechas gave me 90mcg tabs of Sustained release cytomel and compounded DHEA. Felt nothing for 15 days then all of a sudden I felt such well being that have never felt before or since in my life. All the fog /depression lifted. But I also felt intense tightening in my chest. He was worried abiout the chest thing and asked me to stop all meds- but I never really got back on them. Two years ago another doc gave me armour to take and the first day of taking it I felt the same thing! That's when i knew it was the thyroid meds. I was so happy- but this feeling faded in two days never to come back. A few people told me it left me because i wasn't taking any HC and my adrenals couldnt take the armour. Maybe true- but I can't help thirsting for that feeling again, and it showed me for the fir4sdt time in my life what feeling good is like.

I don;t want to give up because of the hope i can feel it again- but I was better off before when on noithing than i am now. Just wanted to see what you thought of all this.

Thanks for your consideration.
Chris




[QUOTE=Hormoneman;3677152]I've seen your problem countless times over the years. It's my opinion that you are taking enough cortisol to make you feel bad. In other words, the cortisol is suppressing more than it's replacing. Replacement is not 1 for 1. I haven't seen anyone manage well with less than 25 mg, especially when dosing Armour. Keep in mind that for 20% of people, Medrol is what they need because cortef isn't strong enough for them.[/QUOTE]





All times are GMT -7. The time now is 08:33 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!